Hi everyone hope things are going well? 8wks ago I was seen by GCA specialist who said she would see me again in 4wks and I was to start reducing the pred from that week. I thought great I can ask any question I like b4 reducing. However the clinic I was full and I can't be seen til not week (5wks later than planned)) My local doc said just go ahead and reduce ( 40mgs, 5 each wk til 20 etc) even tho I was symptomatic (extreme stiffness and discomfort in temple even with soft food). I got down to 30mgs but felt rough and my feet, ankles and leg up to knee started swelling and became full of fluid (pitting oedema) I became very breathless enough for all my friends to notice and my legs became painful to walk but pain free when I stop (intermitant claudication?) my doc said could be heart or lungs let's run some tests. By the way the swelling didn't really reduce overnight. The lung function test was fine so as soon as I heard that I thought it must be my heart upset so I wacked the drugs back up to 40 then adding 5 extra a night to get on top of the swelling. 10 days on virtually no swelling (just a littl on left foot) and no breathleness, temple stiffness gone just pressure both sides. My left leg pain has reduced a lot too. Is there any other way the heart could be affected apart from it forming in the aorta and reducing the blood supply to the heart? About 5 days before reducing I got a sudden pain in my jaw whic moved down my chin to chest and thru to my back, it was very painful for about 10mns. Doc didn't think it was angina. Don't think the hospital will be happy and the specialist said if I had a flare up they woul put me on methotrexate ( which I don't want) their regime has me off pred in just over a year. I started with pmr in March. Thanks for listening and I hope you wake up to a fabulous day. Ps what would all of you lot done?
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.